Childhood Diseases

Question
Posted by: Sue | 2008/07/29

Q.

Pill

Good morning

My new pack of triphasal fell out of my bag this morning and before i knew it my 15 month old had got hold of the pack. Unfortunately he managed to swollow one of the little brown pill.

Will this be of any harm to him, it was one pill and i am quite besides myself for being so stupid in the first place.

Will he be ok.

Expert's Reply

A.

Paediatrician

This is surprisingly common and there are usually no adverse effects as a result of a child accidently ingesting a contaceptive tablet. There is no antidote that can be given and it is now too late to try and get him to vomit the tablet up. It is recommended that a liver function test especially for liver enzymes is done after 3 months just as a precaution. Speak to your paediatrician about this.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.